MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X11MM)

MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X11MM)
Model Number BC0411XC
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The returned device was inspected, and the balloon was found to be missing along with a length of the distal portion of the catheter.The inner (guidwire) lumen seemed to be severed further back than the outer (inflation) lumen.The outer lumen was measured at 126cm, and after separating the two lumens, the inner lumen was measured at 115.5cm.The outer inflation lumen was also missing its coil in the distal 0.6cm.The inner guidwire lumen was stretched out and its coil was protruding at its distal end with onyx stuck to it.The investigation confirmed the reported complaint that the catheter was separated during the procedure.The distal 24cm of the outer lumen and 34.5cm of the inner lumen were missing.The signs of stretching in the catheter, and the stretched, damaged, and missing coil likely point to the catheter being pulled out by force after it was stuck inside the onyx.
 
Event or Problem Description
It was reported that during treatment of a fistula in the right posterior fossa, the onyx liquid embolic was delivered and the tip of the scepter xc balloon became stuck in the onyx.The scepter broke in the middle of the catheter in the aorta during the attempt to remove the scepter.The distal half of the scepter remained in the patient.Aspirin 325 mg was prescribed for the patient (duration unknown).No additional intervention was performed.

Brand Name
SCEPTER XC OCCLUSION BALLOON (4X11MM)
Common Device Name
BALLOON
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9360110
Report Number2032493-2019-00274
Device Sequence Number2973490
Product Code MJN
UDI-Device Identifier00842636020591
UDI-Public(01)00842636020591(11)190309(17)220228(10)190309553
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2022
Device Model NumberBC0411XC
Device Catalogue NumberBC0411XC
Device Lot Number190309553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2019
Initial Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age68 YR